Skip to content
My WebMD Sign In, Sign Up
It makes sense now...
avatar
lovesweinerdogs posted:
Hi, this is the first time I've posted on this community. When I stumbled on to the info on MS, I felt as if I had been hit in the solar plexus with a sledge hammer. It all fits. These paragraphes exactly describe the progression of symptoms. For a long time, I have thought maybe it was fibromalgia, lupus...but it never occured to me it might be MS. I'm sitting here crying at my desk-what now? If I can't get my primary to take a bad gallbladder seriously, how on earth am I going to deal with this?

How did you all come to realize you were dealing with MS? How did your doctors come to this diagnosis-were they able to help with the symptoms?
Reply
 
avatar
TGibson541 responded:
Hi,

I hope your question of "how did your doctors come to this diagnosis?" Gets answered quickly because my primary physician, I believe, thinks I am nuts. I know something is going on with my body and he diagnosed me with generalized anxiety disorder. My symptoms do not relate to "gad," but do relate to ms. I pray that it is not what I have, but it is pointing in that direction and I need a second opinion. Hopefully we can get answers quickly.
 
avatar
readyfordx replied to TGibson541's response:
Good luck to you both, all I can tell you is that unless you have drastic symptoms (sudden blindness, inability to walk) you are probably in for the long haul. First, find you a neurologist that specializes in MS if you suspect you have it. I am with my third neuro and he specializes in MS and I finally feel like I am on the right road. I have been told I have sleep apnea, arthritis and was prescribed anti-depressants and told to come back in one year. I did not accept that, I, too, knew something was not right, I know my body and I know something is wrong. I took my records from the other 2 dr and this one told me from looking at my MRI from the past that there were 5-6 lesions and one on my brainstem which he said he did not see how they could have missed as it was on every view. I have so many symptoms I can't even name them all, lightheadness/nausea/vomiting/tingling arms, hands, toes (pain in my toes that is unbearable) pain in my head, nerve pain throughtout my body, difficulty in swallowing, double vision, blurred vision, pain in my R eye, pain around my waist, weakness, fatigue, trouble speaking my words correctly, bladder issues, decreased interest in sex, itching in my hands, feet, inability to stand for a long period of time, heat intolerant,etc. I had another MRI a couple of weeks ago but have not heard from it yet, the dr has me on vitamin B12 injections right now but I can't say they have made a difference. Did I mention fatigue, gosh I am so tired especially in the afternoon. So, hang in there and maybe we will all get answers soon. the main thing I know is I will not give up until I know what is wrong with me, (it is NOT in my head) and I want to know what it is so my God and I can deal with it.. Hope you find the help you deserve.
 
avatar
lovesweinerdogs replied to TGibson541's response:
Hi TGibson541 and all others, today I called a phsycologist (sp?) and made an appointment for counseling. The depression has been so bad lately I've actually had "that" thought. But this comes after five years of active severe physical pain that goes untreated or undertreated. I've decided to get with someone I can talk to who won't treat me like a pouting child and get more squared away emotionally so I can deal with the primary doctor without crying or losing my temper. I know what you mean about anxiety or depression-once they label you with one of these emotional issues, it's very difficult to get them to listen to the physical facts. Then the anger and frustration kicks in and ... I'm sure you know what I mean

Readyfordx, you mentioned B12 shots and that reminded me of something. Have you ever heard of someone being allergic to Vit D? I have osteoporosis and the primary wanted me to start Vit D3 to go with my calcium pills. This triggered terrible abdominal spasms and "the travelers problem". I stopped the D3 and the turmoil tapered off. I started the D3 again and whammo! I tried this 4 different times to make sure of cause and effect and I'm convinced it's the Vit D3. How about our experts-have you guys heard of someone reacting violently to a vitamin supplement?


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Dreams: My Journey with Multiple Sclerosis
At seven years old I absolutely knew what I wanted to do with my life: become a performer and maybe head for Broadway! A basement ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.